Maggie's

See what's happening in the Community

You are not logged in.   Log In

Meet the team

As well as sharing experiences with our friendly online community, registered members are able to contact our experienced online team. The Centre is staffed during office hours and the online team aim to reply within 24 hours.

Psychologists and experts from other Maggie's Centres and partner organisations also facilitate some group and individual sessions.

Picture of 'Today I am feeling' - managing emotions

Topic

'Today I am feeling' - managing emotions

Share how you are feeling and swap tips for managing stress with other members and the online team

  • 185 conversations

drugged and emotional

Started by Anonymous on 14 January 2018 at 13:36

Hi,

Has anyone had experiance of quetiapine? I've been taking it for 5 days and feel so drugged up. It has been prescribed alongside fluoxetine which I've been taking for years. My anxiety and depression have reached new heights due to fatigue and I am signed off work again. I feel I should be OK by now (1 year since finishing treatment and good prognosis). Does anyone know how long it takes for quetiapine effects to settle down?

Cuckoo

Comments (3)

latest | oldest

Displaying 3 comments

  • Picture of SusieQ
    From SusieQ  
    15 January 2018 at 13:16
    Edited on: 15 January 2018 at 13:17

    Hello Cuckoo,

    It sounds an exhausting time - and you've been through a great deal over the last year or so. Depression is tiring in itself, and many of the medications to combat depression cause fatigue particularly in the first few days/couple of weeks of starting them.

    It may be that you're just experiencing the normal side effects that may be expected starting this new medication, but feeling foggy and tired can feel a lot to manage. The benefits of the new drug are not likely to start working for a few days/couple of weeks too - so you're feeling their impact, without the benefits, just now.

    It would be worth giving the person who prescribed the medications a call, if the effects carry on as they are now...

    Warm wishes

    Sue

     


  • From Anonymous
    06 February 2018 at 14:04

    Hi Sue,

    I'm having quite a bad day today; can't stop crying. I went for a walk but came back exhausted and in pain fom my knee. Not the effect I was hoping for. I've been signed off for another month and have had my quetiapine reduced because it makes me so drowsy. I have finished the counselling I had with the Breast Care Haven. Next step is the Moving Forwards course 19th Feb. Which I am now worried about getting to as I haven't felt well enough to drive. Basically I'm trying to put me first and not worry about work etc but it's really got to me today. Sorry just needed to offload!

    Kind regards

    Cuckoo

     


  • Picture of SusieQ
    From SusieQ  
    07 February 2018 at 11:01

    Hello Cuckoo,

    It's good to hear from you, although it sounds like things remain tough. I'll send you a personal message - so you can offload some more. It may help clear your mind at this challenging time. You may be feeling drained, emotionally. Crying - although cathartic - can feel exhausting...

    Will message you very soon,

    Warm wishes

    Sue


Displaying 3 comments


Registered Office: Maggie's, The Stables, Western General Hospital, Crewe Road, Edinburgh EH4 2XU   Registered Charity Number: SC024414
The Maggie Keswick Jencks Cancer Caring Centres Trust is a company limited by guarantee   Company Number: SC162451